NutritionalSupplements.org

Nutritional Supplement Reviews by Real People Like You

Supplement Reviews Weight Training Equipment Reviews
Home | Submit a Review | About Us


Site Search


Creatine

Share This Page




Consumer Review: At This Point I Called EAS And Told Them About My Situation. The First Representative Did Not Even Take My Name And Number.

I am a 17 year old male who has recently finished a 4 month cycle of EAS supplements. Myoplex Plus Deluxe, Phosphagen HP, BetaGen, and CytoVol, all helped me gain 30 lbs. of solid lean mass, but I also had to follow a very strict diet and intense workout plan. I have to give EAS credit, I feel that the supplements were a very big factor in the amount of muscle gain that I accomplished, but its the discontinuation of using the supplements is what I am writing about.

After the four month period of consuming 20 grams of creatine and 3 grams of HMB each day, I decided to cycle off of the supplements for one month. Little did I know the effects this would have on my body over the the next few weeks. The first night off of the supplements my body seemed fine. I continued my diet, and drank 140oz. of water each day. That night my body first experienced severe signs of withdrawal. I was unable to sleep because of the tremendous amount of pain that was lurking in my stomach. It felt like it was compressing something that wasn't even there. These sudden bursts of pain continued throughout the night. I was unable to attend school the next few days because of this.

The lack of sleep and the overwhelming pain convinced me to call my doctor. He had an X-ray of my stomach taken that came back negative. At this point I really didn't know what to do. The nightly stomach pain seemed to have gone away, but a very painful and irritating rash (somewhat in the form of hives) took it's place. It first began on the heels of my feet. To walk, at times, would cause enough pain that I would have to sit down. It was as if my ankle had been broken and the swelling would not stop. There would be days when the swelling would go on for hours and hours, and days where there would be none at all. Each day, a new area of my body would become affected by this so called "rash".

At this point I called EAS and told them about my situation. The first representative didn't even take my name and number. He told me that he has never heard of such a case and wished me a good day. I was extremely angered by this and decided to call back. This time I was fortunate enough to get one of the few "informed" employees that work for Bill Phillips. She was very helpful and recorded my complaint.

The next few days were unbearable. Again, another problem arose. My pyloric sphincter was swollen to the point where I was almost unable to swallow. This created a very big problem for me because the simplest task of eating food now became more difficult than bench pressing 400 lbs.!!! This lasted for about two days and seemed to fade away with the rest of the problems that I had been having.

Strangely enough, I seem to be fine as of today. But I still wonder what the reasoning was behind all of those symptoms. My best guess is because of the discontinuation of the supplements I had been taking. However, I am not a doctor nor a nutritionist, and any conclusions I draw are merely a hypothesis. Please give me any insight on what you think might have caused such sever reactions in my body.

Sincerely,
Ben R.


Response #1

Did you take 20 grams, the normal loading phase, everyday for four months? Wow, no wonder you had stomach and other related problems. I have found that creatine always disagrees with my stomach during the loading phase (five days of 20 grams/5 servings). If you had taken the maintenance dosage and cycled, as most people usually do, you may not have had as many or any problems.


Response #2

DOH!!!!!!! 20g a day for four months. I would suggest not taking more than 5g per day. No wonder you gained. If I used that much I would retain enough water to keep a small country hydrated for years!!! I also believe that, although loading does help get creatine in your system, that it is dangerous. Just take 5g a day, and lift hard.

L8TR G8TR


Response #3

Dude, I know what's wrong with you! I never experienced this through creatine, but I have allergic reactions to grapes and I used to have them with strawberries. Now I know creatine is neither, but maybe it was the creatine or maybe it was something else in your diet that you don't normally consume.

All I can say is that it seems you have some allergic reaction to something. I have those same problems when I eat grapes. I swell, and if I let it go away it will cycle into something else like a SWOLLEN intestine which would give you tummy aches. So go to an allergist and have them test the creatine and/or something that was different in your everyday diet.

Good luck,
Dan


Response #4

You should have (and still should) go see your doctor and let him know EXACTLY what you were/are supplementing with and have blood work and liver enzyme tests done. Supplement combinations and "mega-dosing" anything can have serious long term and short term side effects. I am a lifter, and a Registered Dietitian/Sports Nutritionist and I do a lot of supplement research; most info available to the public is misquoted and very biased. Check out the medical studies for yourself, they're all available on-line.


Response #5

I have to agree with the above posting. This sounds like an allergic reaction to me. The way the owner of the gym I attend explained the ingredients of BetaGen to me (and I should mention that this gym owner is also a registered nurse as well as a certified personal trainer) is that BetaGen has some sort of fruit type ingredient to make the creatine travel better. He explained that they use this instead of actual sugar. So, if you are allergic to any fruit (as one person mentioned above) it might have an effect on you.

I also agree that you might want to contact a physician, although I would just watch at this point if it were me to see if it occurred again, and if it did, be sure to go then. I am a person that has experienced anaphylactic shock before and had symptoms similar to what you experienced, but also combined with tightened airway, and slight swelling of the lips and mouth. I also take some of the same mentioned supplements, but don't suspect them in any way as being the cause of my reaction. Such reactions can happen at any time because you can develop allergies at any given time. Or so I was told by an allergist. Mine seems to have been a fluke occurrence, and I don't think the supplementation was related. But you should definitely keep an eye on it.

Good Luck!!
Jill


Response #6

Everyone should be more concerned with the amount of supplements they take verses their body weight. If 5 grams a day of creatine in good for a 200lb person, wouldn't you think 20 grams may become toxic in the body? Well, it does! Only, some may not notice this immediately.

It's also very foolish for any company to recommend a daily dosage for all people. Some people are large and some are small. Would you give a mouse the same dose as an elephant? Of course not! So, be careful when taking anything. In regards to the first writer having these unfortunate discomforts, I sympathize, but we all learn some things the hard way.

Taking this brand or that brand should be less of a concern than what the actual ingredients in the supplements are. I'm noticing that more consumers are becoming aware of this and this is very good! If you just want pure HMB, make sure you are getting just what you want (Hydroxy Methylbuterate Monohydrate).

If you weigh just 150 lbs a safe and effective daily dose of HMB is 2.5 grams or 2,500 milligrams over the course of an entire day. Taking smaller doses is much safer and effective. You would be wasting most of it if you took it in one dose.


Response #7

20mg of creatine daily? WHOA! Consider this: the highest source of creatine via food is sardines at approx. 1.5g per pound. By ingesting 20mg of creatine, you are, in effect, taking in the equiv. of 14 POUNDS OF SARDINES!

Food and supplements are paradoxical--they have a front and a back. For example, while it is well known that water is essential for survival, do you know what would happen if you drank five gallons of water at one sitting? You would die from kidney failure!

Also, many of these supplements are sweetened with aspartame. Please refer to the excellent book: EXCITOTOXINS: THE TASTE THAT KILLS by Dr. Russell Blaylock for the hard scientific evidence on this substance. Perhaps you had a withdrawal from this.

Additionally, dextrose, another sweetener found in many sports supplements, is derived from corn, which ranks very high on the allergen chart.

Lastly, whey, which is a by-product of cheese-making, is also a common allergen. Add to this fact that it is highly likely the dairy cows from which the whey was derived are not organic, meaning they have levels of antibiotics, sulpha drugs, herbicides, pesticides and hormones in their tissues, can also add to the toxic load. I am not certain whether these are filtered out during the micro-filtration process, which was designed to removed only the lactose (milk sugar). The only sure way to know is to have the stuff assayed.



Share this page:

Submit a Review or Question

Join the conversation by e-mailing your supplement review or question to submit@nutritionalsupplements.org. To maintain quality, we review each submission before posting.



About Us | Disclaimer | Privacy Policy

Copyright © 2022 NutritionalSupplements.org. All Rights Reserved.